Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2007, 3:29 PM MDT for Garfield County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 3:29 PM MDT (21:29 UTC)
- Expired
- Jul 26, 2007, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Garfield County, UT
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 262133
FFWSLC
UTC017-021-270030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 PM MDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GARFIELD COUNTY IN UTAH...
EAST CENTRAL IRON COUNTY IN UTAH...
* UNTIL 630 PM MDT
* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING ALONG THE BEAR RIVER
INCLUDING SMITH CANYON AND BULL RUSH CREEK.
* BOTH OF THESE TRIBUTARIES FLOWS INTO THE BEAR RIVER APPROXIMATELY
15 MILES NORTH OF PANGUITCH NEAR THE INTERSECTION OF SR 20 AND US
89.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3785 11258 3785 11232 3793 11228 3812 11233
3804 11246 3803 11255 3793 11257
$$
MCINERNEY/SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:18 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 26, 3:18 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 PM MDT THU JUL 26 2007 .SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN THROUGH THE WEEKEND. && .DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW) VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST LATER SATURDAY AND CONTINUE INTO SUNDAY. RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG CONDITIONS. POSSIBLE...BUT NOT LIKELY. && .AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY OUTFLOW WINDS THROUGH 03Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.....YOUNG AVIATION...B. SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT THU JUL 26 2007 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 650 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS. LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY... THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS. MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:17 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 43 min |
| Jul 25, 7:37 PM MDT | Flash Flood Warning | SLC | Juab, Millard | 3 hr |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 3 hr |
| Jul 26, 5:18 PM MDT | Flash Flood Warning | SLC | Sanpete | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.